MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MX560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bradycardia (1751); High Blood Pressure/ Hypertension (1908)
Date of Event 11/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant therapy: ecmo machine.
 
Event or Problem Description
Information was received indicating that a smiths medical tubing pigtail broke off at the crrt access site (pre stopcock) while hoisting the patient up in the bed.There was no noticed stretching of the plastic to make the tubing break.The pigtail was shooting blood out of the ecmo circuit onto the bed and floor.It was clamped off to stop bleeding.A new pigtail and stopcock were primed to resolve the events.Patient was clamped off ecmo for 20 seconds while a new pigtail was placed.Patient became bradycardic into the 30's, and hypertensive.There were no other adverse events reported.

Brand Name
MEDEX
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
MDR Report Key11049782
Report Number3012307300-2020-12626
Device Sequence Number2875731
Product Code FPA
UDI-Device Identifier10351688506597
UDI-Public10351688506597
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX560
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;